Alert archive / West Virginia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 62, NWS Pittsburgh, PA

June 8, 2022Marion County, Monongalia County, Preston County, West Virginia

NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 8, 2022, 8:44 PM EDT for Marion County, Monongalia County, Preston County, West Virginia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2022, 8:44 PM EDT (00:44 UTC)
Expired
Jun 8, 2022, 9:15 PM EDT
In force
31 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Marion County, WV, Monongalia County, WV, Preston County, WV

The radar

The Pittsburgh radar (KPBZ), 112 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 7:25 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2022-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2022-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 5:11 PM EDT, 3 hours 33 minutes earlier.

Area forecast discussion, Jun 8, 5:11 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
511 PM EDT Wed Jun 8 2022

.SYNOPSIS...
Showers and thunderstorms return this evening and overnight with
crossing low pressure. A few strong to severe thunderstorms will
be possible, mainly south of I 76. Drier weather returns on
Thursday before additional rain chances Friday night into
Saturday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
No significant chances were made to the evening/overnight
forecast, though PoPs were nudged slightly to a blend of the
latest CAM runs. Widespread showers with embedded thunderstorms
are expected this evening into the overnight as sfc low
pressure with relatively strong upper jet support crosses the
region. Convection will progress east of the ridges through the
early pre-dawn hours Thursday.

Isolated strong to severe storms are still possible this
evening primarily south of I-76 where CAMs prog Eff. Bulk Shear
in the 45-55 kts range. Waning instability and llvl LRs with
loss of daytime heating will be the limiting factor as these
storms progress eastward into the CWA. Isolated hail and
damaging wind gusts will be the primary threat with any strong
storms that do develop, but an isolated tornado cannot be ruled
out given the anticipated shear profile.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...
Drier air will begin to overspread the region on Thursday while
upper troughing sets up over much of the east. Thursday will
see more cloud cover as cooler air spreads across the region. A
few isolated sprinkles pop up during the late morning/afternoon.

Low confidence forecast for Friday with large differences in
model solutions. Will rely on a blend of models for the Friday
forecast.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Long range model ensembles indicate a low in the periphery could
introduce rain to the area this weekend. Temperature looks to
remain seasonable and summer-like through the period.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
VFR should prevail through the late evening ahead of advancing
low pressure. Shra and tsra coverage should then increase after
00Z, with deterioration in both cigs and vis to MVFR/IFR
thereafter through early Thurs. Storms that do impacts regional
airports may have the potential to produce damaging wind, large
hail, and isolated tornadoes, with convection ending from west
to east through 06Z.

Lingering llvl moisture within increasing subsidence should
promote gradual improvement from IFR/MVFR and eventual VFR
by early Thurs aftn.

.Outlook...
Isolated restrictions within upper troughing may impacts ports
Friday morning, but overall VFR is expected through late Fri
under sfc high pres.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.

&&
Hazardous weather outlook, Jun 8, 3:31 AM EDT, 17 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
331 AM EDT Wed Jun 8 2022

OHZ041-PAZ007>009-013>016-020>023-073-074-WVZ001-090745-
Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion-
Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Westmoreland-
Higher Elevations of Westmoreland-Hancock-
331 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania and northern West Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ039-040-049-050-PAZ029-031-075-076-WVZ002-003-509>514-090745-
Tuscarawas-Carroll-Harrison-Jefferson OH-Washington-Greene-Fayette-
Higher Elevations of Fayette-Brooke-Ohio-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-Eastern Tucker-
331 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Isolated severe storms possible this evening. The main threat will be
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ048-057>059-068-069-WVZ004-012-021-090745-
Coshocton-Muskingum-Guernsey-Belmont-Noble-Monroe-Marshall-Wetzel-
Marion-
331 AM EDT Wed Jun 8 2022

This Hazardous Weather Outlook is for east central Ohio, and
northern West Virginia.

.DAY ONE...Today and tonight.

Scattered severe storms possible this evening. The main threat will
be damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 8, 6:20 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
620 PM EDT Wed Jun 8 2022

OHZ057-082300-
Muskingum OH-
620 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MUSKINGUM COUNTY THROUGH
700 PM EDT...

At 619 PM EDT, Doppler radar was tracking a strong thunderstorm over
Perry State Forest, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Zanesville, South Zanesville, North Zanesville, Dresden, Philo,
Pleasant Grove, Gratiot, Fultonham, Cannelville, High Hill,
Chandlersville, and Bridgeville.

This includes Interstate 70 in Ohio near mile marker 143, and between
mile markers
  145 and 163.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3994 8223 3995 8222 3995 8220 3997 8220
      4014 8200 3983 8173 3976 8194 3977 8207
      3982 8208 3982 8217 3991 8216 3991 8223
TIME...MOT...LOC 2219Z 233DEG 30KT 3981 8220

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Special weather statement, Jun 8, 7:01 PM EDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
701 PM EDT Wed Jun 8 2022

OHZ057-082330-
Muskingum OH-
701 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MUSKINGUM COUNTY THROUGH
730 PM EDT...

At 701 PM EDT, Doppler radar was tracking a strong thunderstorm over
Zanesville, moving northeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Zanesville, New Concord, South Zanesville, North Zanesville, Philo,
Pleasant Grove, Norwich, Bridgeville, Duncan Falls, Otsego, Drake,
and Chandlersville.

This includes Interstate 70 in Ohio between mile markers 151 and 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3999 8212 4016 8189 4015 8179 4008 8172
      3994 8173 3984 8198
TIME...MOT...LOC 2301Z 234DEG 16KT 3996 8198

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Local storm report, Jun 8, 8:04 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
804 PM EDT WED JUN 08 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0746 PM     HAIL             CUMBERLAND              39.85N  81.66W
06/08/2022  E0.88 INCH       GUERNSEY           OH   TRAINED SPOTTER

&&

EVENT NUMBER PBZ2202317

RACKLEY
Special weather statement, Jun 8, 8:18 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
818 PM EDT Wed Jun 8 2022

WVZ021-509>511-090045-
Ridges of Eastern Monongalia and Northwestern Preston WV-Marion WV-
Monongalia WV-Preston WV-
818 PM EDT Wed Jun 8 2022

...A STRONG THUNDERSTORM WILL IMPACT EASTERN MONONGALIA...
NORTHWESTERN PRESTON AND SOUTHEASTERN MARION COUNTIES THROUGH 845 PM
EDT...

At 818 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Valley, or over Fairmont, moving northeast at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Morgantown, Fairmont, Westover, Pleasant Valley, Winfield,
Barrackville, Monongah, Granville, Brookhaven, Rivesville,
Reedsville, and Masontown.

This includes the following highways...
  Interstate 68 in West Virginia between mile markers 1 and 15.
  Interstate 79 in West Virginia between mile markers 132 and 153.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM EDT for northern and
northeastern West Virginia.

&&

LAT...LON 3941 8011 3940 8012 3940 8017 3948 8025
      3972 7988 3972 7983 3952 7966 3944 7992
      3945 7994 3942 8001 3941 8001 3939 8009
TIME...MOT...LOC 0018Z 235DEG 28KT 3945 8011

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
Local storm report, Jun 8, 8:27 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
827 PM EDT WED JUN 08 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             1 E FAIRMONT            39.48N  80.13W
06/08/2022  E0.75 INCH       MARION             WV   TRAINED SPOTTER

&&

EVENT NUMBER PBZ2202318

RACKLEY
Special weather statement, Jun 8, 8:35 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
835 PM EDT Wed Jun 8 2022

PAZ031-WVZ004-012-021-509-090115-
Greene PA-Marshall WV-Marion WV-Monongalia WV-Wetzel WV-
835 PM EDT Wed Jun 8 2022

...AN AREA OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN
GREENE...NORTHERN MONONGALIA...NORTHEASTERN WETZEL...MARSHALL AND
NORTHWESTERN MARION COUNTIES THROUGH 915 PM EDT...

At 835 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hundred, or 9 miles northwest of Mannington, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Morgantown, Waynesburg, Westover, Star City, Granville, Fairview,
Hundred, Cassville, Rogersville, Bobtown, Blacksville, and Spraggs.

This includes the following highways...
  Interstate 68 in West Virginia between mile markers 6 and 7.
  Interstate 79 in Pennsylvania between mile markers 0 and 17.
  Interstate 79 in West Virginia between mile markers 152 and 160.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 100 AM EDT for southwestern
Pennsylvania...and northern West Virginia.

&&

LAT...LON 3954 8059 3970 8061 3998 8011 3963 7988
TIME...MOT...LOC 0035Z 257DEG 28KT 3961 8047

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 8:09 PM EDTSevere Thunderstorm WarningPBZGreene36 min
Jun 8, 8:35 PM EDTSpecial Weather StatementPBZGreene40 min
Jun 8, 9:07 PM EDTSevere Thunderstorm WarningPBZFayette38 min
Jun 8, 9:10 PM EDTSevere Thunderstorm WarningPBZGreene, Washington35 min
Jun 8, 9:35 PM EDTSpecial Weather StatementPBZFayette25 min
Jun 8, 9:47 PM EDTSpecial Weather StatementPBZGreene28 min
Jun 8, 9:56 PM EDTSpecial Weather StatementPBZGreene34 min
Jun 8, 10:00 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence45 min
Jun 8, 10:16 PM EDTSevere Thunderstorm WarningPBZFayette, Greene29 min
Jun 8, 10:19 PM EDTSpecial Weather StatementPBZFayette26 min
Jun 8, 10:30 PM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Butler, Lawrence19 min
Jun 8, 10:51 PM EDTSpecial Weather StatementPBZAllegheny, Beaver, Butler, Lawrence24 min
Jun 8, 11:21 PM EDTSpecial Weather StatementPBZAllegheny, Armstrong, Butler, Clarion39 min
Jun 8, 11:46 PM EDTSpecial Weather StatementPBZArmstrong, Clarion, Indiana, Jefferson44 min
Jun 8, 8:12 PM EDTSevere Thunderstorm WarningPBZBelmont, Guernsey, Monroe, Noble33 min
Jun 8, 8:38 PM EDTSevere Thunderstorm WarningPBZBelmont, Monroe37 min
Jun 8, 8:46 PM EDTSpecial Weather StatementPBZMonroe29 min
Jun 8, 8:56 PM EDTTornado WarningPBZBelmont21 min
Jun 8, 9:06 PM EDTSevere Thunderstorm WarningPBZBelmont, Monroe24 min
Jun 8, 9:16 PM EDTTornado WarningPBZMonroe29 min
Jun 8, 8:18 PM EDTSpecial Weather StatementPBZMonongalia27 min
Jun 8, 8:43 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia32 min
Jun 8, 8:43 PM EDTTornado WarningPBZMarion, Monongalia17 min
Jun 8, 9:10 PM EDTSevere Thunderstorm WarningPBZMarion, Monongalia, Preston35 min
Jun 8, 9:45 PM EDTSevere Thunderstorm WarningPBZMonongalia, Preston30 min
Jun 8, 11:09 PM EDTSpecial Weather StatementPBZPreston21 min
Jun 8, 11:12 PM EDTSpecial Weather StatementPBZTucker33 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.